Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jun 29, 2021, 2:01 PM EDT for Cumberland County, North Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 2:01 PM EDT (18:01 UTC)
- Expired
- Jun 29, 2021, 3:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Raleigh, NC
County Cumberland County, NC
The radar
The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
809
WWUS82 KRAH 291801
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
201 PM EDT Tue Jun 29 2021
NCZ088-089-291900-
Sampson NC-Cumberland NC-
201 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL SAMPSON AND CENTRAL
CUMBERLAND COUNTIES UNTIL 300 PM EDT...
At 159 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Clinton, moving northwest at 15 mph. There is frequent
cloud to ground lightning associated with storm.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Fayetteville, Godwin, Eastover, Roseboro, Stedman, Wade, Salemburg,
Falcon, Autryville and Vander.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3484 7849 3485 7850 3485 7873 3502 7897
3523 7867 3505 7847 3492 7837 3483 7847
TIME...MOT...LOC 1759Z 126DEG 15KT 3496 7858
$$
CAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jun 29, 1:44 PM EDT, 17 minutes earlier.
Area forecast discussion, Jun 29, 1:44 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 144 PM EDT Tue Jun 29 2021 .SYNOPSIS... Surface high pressure centered over the western Atlantic will extend into North Carolina through the middle of the work week. && .NEAR TERM /THROUGH TONIGHT/... As of 1048 AM Tuesday... The stratus and fog from early has mostly dissipated, with cu developing in it's wake. Latest GSO sounding shows limited mid- level lapse rates and rather dry, versus MHX sounding which shows about 1/2 inch higher PWAT. Given this scenario, most of the CAMs shows central NC staying dry today, with any shower activity confined to eastern NC. Our current forecast, which shows isolated showers over eastern NC this afternoon perhaps drifting westward toward I-95 by late this afternoon or early evening, still looks good. No major changes needed. Prev near term disc as of 345 AM Tuesday... Rivaling the strength of the mid level ridge that has shattered heat records over the Pacific Northwest and western Canada, a 597 dam 500 mb ridge off the middle Atlantic coast --one which produced June monthly record 500 mb heights at WAL and OKX last evening-- will move little while weakening 3-4 dam through 12Z Wed. Despite the weakening from record levels, it will nonetheless remain the dominant influence of the synoptic pattern over central NC. At the surface, a ~1028 mb high centered north of Bermuda will continue to extend westward into the Southeast, while also weakening; and this will direct onshore, south southeasterly flow and also a weak sea breeze into central NC. Frictional convergence and the sea breeze will contribute to the development of widely scattered showers/storms along coastal NC today, a few of which will move northwestward into the southern and central Coastal Plain and Sandhills this afternoon. The influence of the mid level ridge should otherwise maintain dry conditions, and also increasingly very warm ones, with highs mostly 89-92. Areas of stratus and/or fog are apt to redevelop primarily along and east of I-95 overnight, where low level moisture will be most plentiful, with lows around 70. && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... As of 410 AM Tuesday... A positive tilt mid/upper-level trough will amplify from QC southwestward across the upper Great Lakes and mid/upper MS Valley through 12Z Thu. That trough will be preceded by a ribbon of lower amplitude, convectively-enhanced perturbations, originating from a mid level trough axis over the Great Plains this morning, which will be directed along the Appalachians and into the northern middle Atlantic throughout the period. Increasing influence from those troughs, and also the continued weakening of the preceding mid level ridge along the middle Atlantic coast, will result in the sharpening of an Appalachian-lee trough. That trough and associated convergence may focus a couple of showers and storms over the nw Piedmont Wed afternoon and evening, while the sea breeze will again otherwise force diurnal convection over the southern and central Coastal Plain and Sandhills. Near persistence to slightly warmer high temperatures in the lower 90s are expected, with a similar persistence forecast of late night stratus and/or fog mostly along and east of I-95, with lows in the lower 70s. && .LONG TERM /THURSDAY THROUGH MONDAY/... As of 330 AM Tuesday... A deep mid/upper level trough is expected to move south/southeastward and into the OH/TN valley regions from SE Canada and the Great Lakes late week, brining a pattern change for central NC. Thursday will be a transition day, as we transition from drier/hot period to a more unsettled and cooler period (although it will still be very humid late week into the weekend). Chances for showers and storms will increase late Thursday from the north and west as mid level heights fall and a surface trough deepens over the area. Chances for showers and storms are expected to peak Friday into Saturday morning as the deep trough sends a slow moving cold front into the area. This combined with high PW's and potential for training showers/storms will lead to a threat for flash flooding and possibly some strong to severe storms as the deep layer shear strengthens with the unseasonably strong system. The surface front/trough is expected to shift to the east of the area on Sunday as the deep mid/upper level trough moves across the mid-Atlantic region. However, will maintain chance/slight chance pops across the area on Sunday/Monday given the time of year and difficulties in getting an front through the area. Regardless, we should see a decreasing chance for showers and storms late weekend into early next week as the aforementioned mid/upper level trough lifts off to the northeast. High temps during the period are expected to range from the lower 90s on Thursday to the 80s by the weekend into early next week. Low temps are expected to generally be in the lower to mid 70s late this week to the mid to upper 60s late weekend into early next week. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... As of 144 PM Tuesday... Through 18Z Wednesday: currently seeing VFR conditions across all of central NC with scat CU. Wdly scattered showers/tstms that earlier formed along the immediate coast are moving inland, and may briefly affect KFAY between 18-21Z this afternoon. For TAF sites farther north and inland, given drier air aloft, we feel that these showers will likely diminish shortly after crossing the I-95 corridor. Invof of shower/tstm activity, flt conditions may briefly drop to IFR. Otherwise, stratus and/or fog will be possible once again later overnight, particularly in and near where this afternoon's shower activity occurred. After any morning stratus/fog lifts, VFR conditions should return for the late Wednesday morning period. After 18Z Wednesday: Stratus and fog mainly at FAY and RWI are expected again Thu morning. The approach and slow passage of an unseasonably strong upper level trough, and an associated surface frontal system, will favor an above average probability of showers/storms and sub-VFR conditions late Thu through Sat. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Blaes NEAR TERM...np/MWS SHORT TERM...MWS LONG TERM...BSD AVIATION...np
Hazardous weather outlook, Jun 29, 6:31 AM EDT, 7 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 631 AM EDT Tue Jun 29 2021 NCZ007>011-023>028-039>043-074>078-083>086-088-089-301045- Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham- Franklin-Nash-Edgecombe-Randolph-Chatham-Wake-Johnston-Wilson- Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland-Hoke- Cumberland-Sampson- 631 AM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Areas of fog will be locally dense before dispersing by 8 AM or 9 AM. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is an increasing chance of showers and thunderstorms late this week into the first part of the 4th of July weekend. Some strong thunderstorms along with locally heavy rain will be possible, especially Friday into Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ021-022-038-073-301045- Forsyth-Guilford-Davidson-Stanly- 631 AM EDT Tue Jun 29 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is an increasing chance of showers and thunderstorms late this week into the first part of the 4th of July weekend. Some strong thunderstorms along with locally heavy rain will be possible, especially Friday into Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 29, 2:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
201 PM EDT Tue Jun 29 2021
NCZ088-089-291900-
Sampson NC-Cumberland NC-
201 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL SAMPSON AND CENTRAL
CUMBERLAND COUNTIES UNTIL 300 PM EDT...
At 159 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Clinton, moving northwest at 15 mph. There is frequent
cloud to ground lightning associated with storm.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Fayetteville, Godwin, Eastover, Roseboro, Stedman, Wade, Salemburg,
Falcon, Autryville and Vander.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3484 7849 3485 7850 3485 7873 3502 7897
3523 7867 3505 7847 3492 7837 3483 7847
TIME...MOT...LOC 1759Z 126DEG 15KT 3496 7858
CANearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.